Mississippi, 2011Tornadoes in Mississippi, November 16, 2011
November 16, 2011 · NWS JAN · 5 events in 4 counties and zones
During the early morning hours of November 16, a supercell thunderstorm tracked across the south-central and southeastern portions of Mississippi producing three tornadoes. Actually, this particular cell was responsible for two other tornadoes, one in southeast Louisiana and another in west-central Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 15
- Property damage
- $1.0 million
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early morning hours of November 16, a supercell thunderstorm tracked across the south-central and southeastern portions of Mississippi producing three tornadoes. Actually, this particular cell was responsible for two other tornadoes, one in southeast Louisiana and another in west-central Alabama. This activity occurred as an upper level disturbance moved over the region and combined with increasing wind shear and instability. Initially the storm activity associated with this disturbance was rather weak. However, after 3 am, there was a resurgence in activity, and storms intensified across southeast Louisiana, and southern and southeast Mississippi. The storm that produced all the damage developed in a location where instability and high wind shear were maximized. The result was a cyclic supercell that produced several tornadoes. Across the NWS Jackson service area, three tornadoes impacted four counties: Marion, Jefferson Davis, Jones, and Jasper. Two of the tornadoes were rated EF1 and the other rated EF2. Nearly two dozen structures were damaged or destroyed by these tornadoes and 15 people were injured.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Nov 15, 10:00 PM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Nov 15, 10:00 PM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1000 PM CST TUE NOV 15 2011
.UPDATE...WATER VAPOR IMAGERY/RUC ANALYSIS SHOWS A WEAKENING
SHORTWAVE OVER WESTERN LOUISIANA. THIS WAS SUPPORTING A WEAK SURFACE
LOW OVER EAST TEXAS. AS THE SHORTWAVE MOVES NORTHEAST ACROSS OUR CWA
SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO DEVELOP. THERE IS A
LOW CHANCE THAT A THUNDERSTORM MAY PRODUCE A WIND GUST OF 50 TO 60
MPH OR SPIN UP A WEAK TORNADO ACROSS THE SOUTHWEST PORTIONS OF THE
CWA WHERE A TORNADO WATCH BOX REMAINS IN EFFECT UNTIL 1 AM.
INSTABILITY REMAINS THE LIMITING FACTOR FOR DEVELOPMENT THOUGH. HAVE
REDUCED THE CHANCE OF THUNDER AREAWIDE INTO WEDNESDAY MORNING AS A
RESULT. WIDESPREAD COVERAGE OF MEASURABLE PCPN IS STILL EXPECTED
THROUGH WEDNESDAY MORNING. THE SURFACE LOW IS EXPECTED TO TRACK
NORTHEAST ACROSS THE CWA WEDNESDAY WITH THE TRAILING COLD FRONT
SOUTHEAST OF THE CWA BY WEDNESDAY EVENING. /22/
&&
.AVIATION...SHORTWAVE OVER WESTERN LOUISIANA WILL SWING ACROSS THE
REGION OVERNIGHT AND BRING WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS. MVFR TO LOCALLY IFR CONDITIONS WILL BE POSSIBLE WITH
THE STORMS. VFR CONDITIONS CAN BE EXPECTED AWAY FROM THE STORMS BUT
CEILINGS WILL LOWER TOWARD 12Z AS A CENTER OF LOW PRESSURE
APPROACHES. THIS SURFACE LOW WILL MOVE ACROSS THE AREA WEDNESDAY
BRINGING WIDESPREAD MVFR TO IFR CEILINGS AND CONTINUED RAIN CHANCES.
A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE. A WIND SHIFT TO NORTH
ALONG WITH MUCH COOLER READINGS WILL FOLLOW THE FROPA AS THE LOW
SHIFTS EAST WEDNESDAY. VFR CONDITIONS MAY NOT RETURN ACROSS THE
REGION UNTIL WEDNESDAY NIGHT. /22/
&&
.PREV DISCUSSION... /ISSUED 640 PM CST TUE NOV 15 2011/
UPDATE...DID A QUICK UPDATE TO INCLUDE TORNADO WATCH BOX SOUTHWEST
UNTIL 1 AM. REGIONAL SATELLITE IMAGERY SHOWS A LINE OF STORMS NEARLY
NORTH SOUTH ORIENTED NEAR THE TEXAS LOUISIANA BORDER AND JUST AHEAD
OF THE MAIN SHORTWAVE. WAA AHEAD OF THE SHORTWAVE MAY HELP DEVELOP A
DISCRETE STORM OR TWO OVER OUR SOUTHWEST THIS EARLY EVENING BUT THE
GREATEST CHANCE FOR A SEVERE STORM WILL BE LATER AS THE LINE MOVES
INTO OUR CWA. PARAMETERS STILL POINT TO LOW PROBABILITIES OF
DAMAGING WIND AND TORNADO THREAT WITH THE CONVECTION TONIGHT IN THE
SOUTHWEST. /22/
PREV DISCUSSION... /ISSUED 334 PM CST TUE NOV 15 2011/
SHORT TERM...THE LATEST THINKING REMAINS GENERALLY IN LINE
WITH THE PREVIOUS PACKAGE. THE POTENTIAL FOR SEVERE STORMS CONTINUES
FOR TONIGHT...THE BETTER CHANCES EXPECTED OVER WRN ZONES...
PARTICULARLY SWRN AREAS. THE AIR MASS WILL REMAIN MARGINALLY
UNSTABLE BUT A MID/UPPER COLD POOL LIFTING INTO THE FORECAST AREA
TONIGHT WILL RESULT IN VERTICAL TOTALS FROM 26-30 DEGS ACROSS
MUCH OF THE AREA. THE ASSOCIATED MID/UPPER TROF HANGS BACK TO THE SW
OF THE BETTER COLD POOL AND VERY GRADUALLY DEAMPLIFIES TONIGHT AS
ANOTHER WAVE DIGS INTO WRN TX. THE MODELS ARE IN AGREEMENT THAT THE
250 MB TROF SWINGS IN INITIALLY FOLLOWED BY THE MID LEVEL
TROUGH...THE 850 MB TROF HOLDING BACK WEST OF THE MS RIVER AFTER 12Z
WED. THIS PATTERN WILL NOT RESULT IN THE BEST SYNOPTIC
FORCING...WHICH SHOULD BE MAXIMIZED FROM THE EARLY EVENING HOURS
UNTIL MIDNIGHT...FORECAST TO DIMINISH SIGNIFICANTLY AROUND 06Z. A
30-40KT 850 MB JET DEVELOPS INTO SWRN ZONES TONIGHT...INCREASING TO
40-45KTS OVER CNTRL AND ERN ZONES BY 12Z AS THE FIRST LOBE OF THE
850 TROUGH LIFTS THIS WAY. 0-6KM SHEAR IS 40-50KTS OVER MOST OF THE
FORECAST AREA THROUGH 06Z WITH 0-3KM HELICITY VALUES INCREASING TO
JUST ABOVE 200 OVER SWRN ZONES AND 0-1KM VALUES CLOSE TO 200.
HEALTHY 850 MB MOISTURE TRANSPORT DEVELOPS W AND S BETWEEN 00Z AND
06Z...LIFTING INTO ERN ZONES BY 12Z. WITH LITTLE IN THE WAY OF UPPER
SUPPORT PER DIMINISHING QVECTOR AND UPPER DIV IN THE FACE OF
DEAMPLIFYING MID/UPPER TROUGHING THE BEST POTENTIAL FOR SEVERE
STORMS WILL BE LIMITED TO TONIGHT AND GENERALLY TO REGIONS WEST OF
I-55. THE BEST POTENTIAL WILL OCCUR DURING A WINDOW FROM 02Z-06Z
WHEN UPPER FORCING REMAINS IN PLACE AND LOW LEVEL JET/MOISTURE
CONVERGENCE BEGIN TO INTENSIFY IN THE REGION OF DEVELOPING
INSTABILITY WITH THE APPROACH OF THE COLD POOL ALOFT.
WITH THE DELAY OF THE 850 MB TROF AND RESIDUAL MOISTURE LINGERING...
ISENTROPIC LIFT SHOULD BE SUFFICIENT TO MAINTAIN SHOWERS IN THE AREA
BEHIND THE FRONT AS IT CROSSES THE FORECAST AREA TOMORROW. DECENT
SYNOPTIC LIFT IS PAINTED OVER THE AREA UNTIL THE SECOND UPPER TROUGH
LIFTS THROUGH WED EVENING. WILL SEE GUSTY NLY WINDS DEVELOP BEHIND
THE FRONT WEDNESDAY. THE PRESSURE GRADIENT...ALTHOUGH WEAKENING
SOMEWHAT...WILL MAINTAIN NLY BREEZES OVERNIGHT TO HELP KEEP
TEMPERATURES BUMPED UP A BIT.
LONG TERM...THURSDAY THROUGH MONDAY NIGHT...MODELS AGREE THAT
CHILLY HIGH PRESSURE WILL BUILD OVER THE FORECAST AREA THURSDAY.
WITH CLEAR SKIES EXPECTED THURSDAY NIGHT...STRONG NIGHTTIME COOLING
IS EXPECTED AND A LIGHT FREEZE WILL BE POSSIBLE AT MANY
LOCATIONS...PARTICULARLY OVER CNTRL/ERN MS. WHEN CONSIDERING THE
FORECASTED PATTERN...THIS COULD BE THE LAST FREEZE IN THE ARKLAMISS
FOR QUITE A WHILE AND PERHAPS FOR THE REMAINDER OF NOVEMBER.
THE MOSTLY ZONAL AND PROGRESSIVE UPPER LEVEL PATTERN WILL TRANSITION
TO A WRN TROUGH/ERN RIDGE SCENARIO AS WE GO INTO THE WEEKEND AND
EARLY NEXT WEEK...WITH THE GFS/GEFS/ECMWF ALL DEVELOPING A STRONG
SUBTROPICAL RIDGE OVER THE GULF AND SOUTHEAST CONUS. THE RIDGE WILL
HAVE A STRONG PRESENCE OVER THE ARKLAMISS AND IT WILL DEFLECT MOST
SHORTWAVE ENERGY AND ASSOC RAINFALL TO OUR NW --- HAVE CUT BACK ON
THE MEX MOS GUIDANCE POPS BASED ON THIS THINKING. MEX MOS HIGH
TEMPERATURES ARE ON THE HIGH SIDE OF THE ENSEMBLE MOS RANGE...BUT
THIS WARM PATTERN STRONGLY SUGGESTS WELL ABOVE CLIMATE AVERAGES AND
WOULD NOT BE SURPRISED IF A FEW 80F+ TEMPS ARE RECORDED. /EC/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 64 73 40 61 / 80 78 11 0
MERIDIAN 65 74 42 63 / 70 75 19 0
VICKSBURG 62 70 38 61 / 81 78 10 0
HATTIESBURG 66 85 46 64 / 64 60 9 0
NATCHEZ 67 73 41 60 / 85 61 9 0
GREENVILLE 62 59 37 58 / 81 94 12 0
GREENWOOD 64 60 36 59 / 81 98 16 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
22/03/EC
Hazardous weather outlook, Nov 15, 10:37 PM CST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1037 PM CST TUE NOV 15 2011
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
170445-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1037 PM CST TUE NOV 15 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND WEDNESDAY
ISOLATED STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS TO 40 MPH WILL BE
POSSIBLE TONIGHT AS A WEAKENING UPPER LEVEL DISTURBANCE MOVES ACROSS
THE REGION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
22
In the hours before
Special weather statement, Nov 16, 1:20 AM CST, 2 hours 51 minutes before
MSZ045-046-160820-
NESHOBA MS-KEMPER MS-
120 AM CST WED NOV 16 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
120 AM CST WED NOV 16 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER BETHSAIDA AT 120 AM CST...MOVING NORTHEAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHWESTERN KEMPER AND EASTERN NESHOBA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3258 8900 3269 8917 3292 8896 3292 8862
TIME...MOT...LOC 0720Z 220DEG 45KT 3271 8901
BYB
Special weather statement, Nov 16, 1:44 AM CST, 2 hours 27 minutes before
MSZ039-046-052-160845-
NOXUBEE MS-LAUDERDALE MS-KEMPER MS-
144 AM CST WED NOV 16 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CST WED NOV 16 2011
...LINE OF GUSTY THUNDERSTORMS HEADING EAST TOWARD THE ALABAMA
BORDER...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES SOUTHWEST OF MASHULAVILLE TO 13 MILES
SOUTHWEST OF MEEHAN AT 143 AM CST...MOVING NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN KEMPER...NORTHWESTERN LAUDERDALE AND NOXUBEE COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3264 8838 3222 8882 3222 8891 3273 8892
3293 8889 3293 8881 3310 8882 3329 8861
3329 8830
TIME...MOT...LOC 0743Z 222DEG 50KT 3304 8880 3217 8896
BYBSpecial weather statement, Nov 16, 2:16 AM CST, 1 hour 55 minutes before
MSZ063-064-072-160900-
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
216 AM CST WED NOV 16 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
216 AM CST WED NOV 16 2011
...STORM EXHIBITING SOME ROTATION HEADED OUT OF WALTHALL COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES WEST OF HOLLY SPRINGS AT 216 AM CST...MOVING
NORTHEAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL TO FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN JEFFERSON DAVIS...SOUTHEASTERN LAWRENCE AND NORTHWESTERN
MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3124 9005 3133 9005 3133 9008 3134 9011
3135 9020 3172 8976 3171 8975 3161 8975
3153 8960 3151 8960 3123 9004
TIME...MOT...LOC 0816Z 229DEG 29KT 3131 9009
BYBLocal storm report, Nov 16, 3:09 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
309 AM CST WED NOV 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG PHILADELPHIA 32.77N 89.11W
11/16/2011 NESHOBA MS BROADCAST MEDIA
TREE FELL THROUGH THE LIVING ROOM OF AN UNINHABITED
MOBILE HOME...REPORTED BY WTOK-TV
&&
ECTornado, Marion
- When
- November 16, 4:11 AM CST to 4:19 AM CST
- Where
- Marion County, 4.1 mi ENE of Goss to 9.56 mi NNE of Columbia Marion Arpt
- Rating
- EF1
- Path length
- 5.91 mi
- Path width
- 440 yd
- Continued into
- Jefferson Davis, Ms (JAN)
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.371, -89.835
The tornado started in Marion County on Goss Bunker Hill Road with mostly minor tree damage. As it moved northeast, crossing Stuckey Road, more minor tree damage occurred along with home TV and radio antennas being blown down. As it moved along E. Reservoir Road, more substantial tree damage occurred along with roof damage to a few homes and mobile homes. As it continued northeast, more major tree damage occurred along with snapped power poles on Bufkin and Grice Roads. The most significant damage occurred along Bunker Hill Road where roof damage occurred to a home along with many trees snapped and uprooted. Several metal sheds were either severely damaged or destroyed. A cattle trailer was picked up and thrown approximately 200 yards. As it crossed Hwy 35, major tree damage continued where pines and hardwood trees were either snapped or uprooted. A carport was collapsed at a residence near Bryant Road. The tornado continued northeast crossing Robbins and F. Mcneese Road where mainly tree damage occurred. As the tornado crossed S Williamsburg Road, the roof of a newly built barn was torn off along with major tree damage. As it continued northeast from there, mostly tree damage occurred until it ended near Gates Road, just south of Hwy 42 in Jefferson Davis County. Maximum wind speeds were estimated at 100 mph.
Tornado, Jefferson Davis
- When
- November 16, 4:19 AM CST to 4:25 AM CST
- Where
- Jefferson Davis County, 4.92 mi S of Bassfield to 3.14 mi SE of Bassfield
- Rating
- EF1
- Path length
- 3.72 mi
- Path width
- 440 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.430, -89.762
The tornado started in Marion County on Goss Bunker Hill Road with mostly minor tree damage. As it moved northeast, crossing Stuckey Road, more minor tree damage occurred along with home TV and radio antennas being blown down. As it moved along E. Reservoir Road, more substantial tree damage occurred along with roof damage to a few homes and mobile homes. As it continued northeast, more major tree damage occurred along with snapped power poles on Bufkin and Grice Roads. The most significant damage occurred along Bunker Hill Road where roof damage occurred to a home along with many trees snapped and uprooted. Several metal sheds were either severely damaged or destroyed. A cattle trailer was picked up and thrown approximately 200 yards. As it crossed Hwy 35, major tree damage continued where pines and hardwood trees were either snapped or uprooted. A carport was collapsed at a residence near Bryant Road. The tornado continued northeast crossing Robbins and F. Mcneese Road where mainly tree damage occurred. As the tornado crossed S Williamsburg Road, the roof of a newly built barn was torn off along with major tree damage. As it continued northeast from there, mostly tree damage occurred until it ended near Gates Road, just south of Hwy 42 in Jefferson Davis County. Maximum wind speeds were estimated at 100 mph.
Tornado, Jones
- When
- November 16, 5:03 AM CST to 5:07 AM CST
- Where
- Jones County, 4.11 mi SE of Hebron to 5.1 mi ESE of Hebron
- Rating
- EF1
- Path length
- 2.2 mi
- Path width
- 50 yd
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.661, -89.328
This tornado developed and downed several trees along Fred Ellzey Road, and caused moderate damage to the roof of a large home north of the road. The tornado moved northeast, snapping several trees and heavily damaging an outbuilding as it crossed West Creek Road. The tornado then snapped a few trees and damaged the roof of an outbuilding just before crossing Highway 84 where it dissipated. Maximum wind speed was estimated at 95 mph.
Tornado, Jones
- When
- November 16, 5:12 AM CST to 5:25 AM CST
- Where
- Jones County, 1.83 mi SSW of Service to 3.67 mi NW of Errata
- Rating
- EF2
- Path length
- 10.68 mi
- Path width
- 300 yd
- Continued into
- Jasper, Ms (JAN)
- Injuries
- 15 direct, 0 indirect
- Property damage
- $400,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.708, -89.247
The tornado developed along Pat Holifield and Leroy Hill Roads, downing a few trees. The tornado moved northeast, widened and reached its maximum width in the area of Springhill Road, where high end EF-1 damage to trees occurred. The tornado then narrowed to about 150 to 250 yard wide path of mid to high end EF-2 damage on either side of State Highway 15 in the Shady Grove community northwest of Laurel. Several mobile homes were completely destroyed, numerous power poles were snapped, several frame and brick homes suffered major damage and other moderate damage, and extensive tree damage occurred. A few commercial buildings along State Highway 15 suffered major damage. As the tornado continued northeast across northeast Jones County, it caused EF-1 type damage as it crossed Sharon-Moss and Lake Como Roads, snapping and uprooting trees and causing some roof and minor structural damage to several homes. The tornado then intensified somewhat again as it crossed into Jasper County, destroying three large chicken houses and causing extensive tree damage along County Road 812 just inside the Jasper County line. The tornado dissipated shortly after causing this damage. Fifteen people were injured by this tornado, with nearly all of the injuries being relatively minor. Maximum winds were estimated at 130 mph.
Tornado, Jasper
- When
- November 16, 5:25 AM CST to 5:30 AM CST
- Where
- Jasper County, 5.35 mi E of Moss to 5.88 mi WSW of Heidelberg
- Rating
- EF2
- Path length
- 2.27 mi
- Path width
- 300 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 31.809, -89.110
The tornado developed along Pat Holifield and Leroy Hill Roads, downing a few trees. The tornado moved northeast, widened and reached its maximum width in the area of Springhill Road, where high end EF-1 damage to trees occurred. The tornado then narrowed to about 150 to 250 yard wide path of mid to high end EF-2 damage on either side of State Highway 15 in the Shady Grove community northwest of Laurel. Several mobile homes were completely destroyed, numerous power poles were snapped, several frame and brick homes suffered major damage and other moderate damage, and extensive tree damage occurred. A few commercial buildings along State Highway 15 suffered major damage. As the tornado continued northeast across northeast Jones County, it caused EF-1 type damage as it crossed Sharon-Moss and Lake Como Roads, snapping and uprooting trees and causing some roof and minor structural damage to several homes. The tornado then intensified somewhat again as it crossed into Jasper County, destroying three large chicken houses and causing extensive tree damage along County Road 812 just inside the Jasper County line. The tornado dissipated shortly after causing this damage. Fifteen people were injured by this tornado, with nearly all of the injuries being relatively minor. Maximum winds were estimated at 130 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in South Carolina, November 16, 20113 deaths · 5 injured · $2.0 million · EF2 · 4 events
- Tornadoes and Hail in North Carolina, November 16, 20112 deaths · 15 injured · $21 million · EF2 · 3 events
- Tornadoes and Hail in Georgia, November 16, 20111 death · 2 injured · $5.4 million · EF2 · 19 events
- Tornadoes and Damaging Winds in Alabama, November 16, 20113 injured · $5.5 million · EF2 · 15 events
- Tornado and Damaging Winds in Virginia, November 16, 2011$511,000 · EF1 · 4 events
- Tornadoes and Damaging Wind in Georgia, November 16, 2011$220,000 · EF1 · 3 events
- Tornado and Damaging Winds in South Carolina, November 16, 2011$341,000 · EF0 · 9 events
- Tornado and Damaging Winds in Georgia, November 16, 2011$25,000 · EF1 · 7 events
- Damaging Winds in Alabama, November 16, 2011$32,000 · 64 kt wind · 5 events
- Hail and Damaging Winds in Georgia, November 16, 2011$21,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Georgia, November 16, 2011$17,000 · 1.75 in hail · 11 events
- Heavy Snow in Montana, November 16 to 18, 201116 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353315, 353320, 353321, 353322, 353323.